Alert archive / Colorado / Tornado Warnings in 1999

Tornado Warning 23, NWS Denver/Boulder, CO

June 10, 1999Adams County, Arapahoe County, Washington County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jun 10, 1999, 6:00 PM MDT for Adams County, Arapahoe County, Washington County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 1999, 6:00 PM MDT (00:00 UTC)
Expired
Jun 10, 1999, 6:30 PM MDT
In force
30 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Adams County, CO, Arapahoe County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 68 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WFUS1 KDEN 110002 RRA
TORDEN
COC001-005-121-110030-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO
  EXTREME NORTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  EXTREME WEST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 630 PM MDT

* AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH A POSSIBLE TORNADO 8 MILES SOUTH OF SHAMROCK...OR
  ABOUT 34 MILES SOUTH OF FORT MORGAN...MOVING EAST AT 20 MPH.
  THE POSSIBLE TORNADO WAS NEAR BADGER CREEK ABOUT 2 MILES NORTH OF  
  HIGHWAY 36.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...SHAMROCK.

HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 75 MPH ARE LIKELY WITH 
THIS STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3989 10382 3973 10385 3966 10368 3988 10359

GIMMESTAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:00 PM MDT, 4 hours earlier.

Area forecast discussion, Jun 10, 2:00 PM MDT, 4 hours before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
200 PM MDT THU JUN 10 1999

NUMEROUS SHOWERS AND STORMS NOW DEVELOPING IN AND NEAR THE FRONT
RANGE OF THE ROCKIES.  SUFFICIENT INSTABILITY...SHEAR...AND LIFT
WITH APPROACHING STORMS TO PRODUCE A FAIRLY WIDESPREAD PRECIP EVENT
THIS EVENING.  SHOWERS/STORMS SHOULD EVENTUALLY TAPER OFF AS
ORGANIZED COMPLEX MOVES EAST IN MEAN FLOW.  CAPES OF 1200-2000 J/KG
AND ENOUGH SHEAR IN MID LEVELS FOR A FEW SEVERE CELLS.  RISK OF
TORNADOES IS LOW GIVEN POOR SHEAR PROFILE IN LOWER LEVELS ALTHOUGH
CANT RULE OUT ONE OR TWO LANDSPOUTS ALONG SURFACE BOUNDARIES/
INTERACTIONS.

AREAS OF FOG DEVELOPING TONIGHT AND FRIDAY MORNING WITH MOIST
UPSLOPE FLOW.  MODELS ALL INDICATE ANOTHER PUSH OF COOL AIR
FRIDAY/FRIDAY NIGHT.  QUESTION FOR TOMORROW IS HOW STABLE WILL
IT REMAIN GIVEN STRATUS AND PUSH OF COOL AIR.  AS PER TODAY...
HIGHEST POPS AND CHANCE OF SEVERE IN/NEAR FOOTHILLS WITH ANY
CONVECTION HOLDING OFF UNTIL LATE FRI AFTN/NIGHT FOR THE NE CORNER.
SHEAR IS WEAKER THOUGH SO WOULD NOT EXPECT AS MANY SEVERE CELLS.

SIMILAR PATTERN THROUGH TUESDAY WITH UPPER RIDGE BUILDING OVERHEAD
BUT LOTS OF LOW LEVEL MOISTURE SO CHANCE OF SHOWERS/STORMS EACH DAY.
TEMPS SLOWLY MODERATING THROUGH TUESDAY AS COOL SURFACE HIGH EAST OF
THE ROCKIES SLOWLY WEAKENS.

BARJENBRUCH

.DEN...NONE.

In the hours before

Special weather statement, Jun 10, 3:30 PM MDT, 2 hours 30 minutes before
COZ030-032>050-110600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF
NORTHEAST COLORADO LATE THIS AFTERNOON.  A COUPLE SEVERE STORMS HAVE
ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS.  THESE STORMS WILL
CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST
PLAINS THIS EVENING.  PRIMARILY...THE STRONGEST STORMS WILL PRODUCE
VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER.

BARJENBRUCH
Special weather statement, Jun 10, 3:30 PM MDT, 2 hours 30 minutes before
COZ030-032>050-110600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF
NORTHEAST COLORADO LATE THIS AFTERNOON.  A COUPLE SEVERE STORMS HAVE
ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS.  THESE STORMS WILL
CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST
PLAINS THIS EVENING.  PRIMARILY...THE STRONGEST STORMS WILL PRODUCE
VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER.

BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:23 PM MDTTornado WarningBOUWashington37 min
Jun 10, 6:59 PM MDTTornado WarningBOUWashington31 min
Jun 10, 7:28 PM MDTSevere Thunderstorm WarningBOUWashington47 min
Jun 11, 1:01 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert44 min
Jun 11, 1:42 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert48 min
Jun 11, 1:50 PM MDTTornado WarningBOUElbert25 min
Jun 11, 2:26 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas34 min
Jun 11, 2:36 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert39 min
Jun 11, 2:54 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver51 min
Jun 11, 3:14 PM MDTSevere Thunderstorm WarningBOUElbert46 min

Nearby

Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.